Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

Fentanyl Patch Ordeal "A Nightmare"

. By
Jackson, MIWhen Karen and her husband Frank (real names withheld) visited the doctor to change Frank's pain medication, they had no idea about the risks associated with the fentanyl patches. But it only took around 12 hours for the reported fentanyl side effects to become clear. Less than 24 hours after he received his first dose from the fentanyl patch, Frank was dead, with the coroner reporting a lethal dose of fentanyl in Frank's system.

"Back in June, Frank started losing mobility and started having pain in his arm," Karen says. "It took a while to diagnose but it turned out he had herniated discs in his neck that were causing spinal cord damage. He had surgery June 22, 2010, where they removed three discs but he was in severe pain ever since then. His doctor put him on Lortab but we were concerned that he would be addicted to Lortab.

"He went to the doctor on Thursday, October 28, and the doctor took him off Lortab and prescribed fentanyl. The doctor told us that if therapy was painful, Frank could take the Lortab with the fentanyl. He also told us that there are three strengths of fentanyl that he uses and my husband would be given the middle strength.

"I put the patch on him on Friday, October 29. Then I took my grandchildren to a football game. I got home at 9:00 and he was sitting up on the couch, asleep. It took me a long time to wake him up. I thought he was dead. When he woke up, he said that he was really tired and went to bed.

"At the time, I thought it was the fentanyl, but I didn't think it was fatal. I just thought it was a stronger dose that he wasn't used to.

"The next morning, I woke up at 8:30 and realized my husband hadn't been up at all. He usually woke up at 5:00 in the morning because of his pain. When I went to wake him up, he looked the same as he did the night before: his mouth was wide open and his face was pale. I tried everything to wake him up, then I checked his pulse and he didn't have one.

"I put the pain patch on him on Friday night and when I found him at 8:30 Saturday morning, he was gone. That was the worst thing I could imagine anyone going through—finding your husband like that. And it only took one patch.

"The coroner's report found a lethal amount of fentanyl in his system. The doctor who worked with the coroner said he had never seen that amount of fentanyl in someone who had the patch on for 12 hours. The coroner said she couldn't see anything wrong with the patch—that it wasn't leaking from what she could tell—but I don't think she pulled the patch off him. I think she just looked at it.

"When he prescribed the patch, the doctor didn't mention any risks. All he said was my husband would have more controlled pain management, but he didn't tell us about things to watch for. If we had known what I know now, he would never have been put on it. I know every drug has people who have a reaction to it, but this wasn't a reaction. This was a lethal dose. I don't even know how they can still sell it.

"My husband would have turned 61 in November. Other than chronic pain from the surgery, he was in perfect health. He even just passed a physical with flying colors.

"This has been like a nightmare. It's been really, really hard. We were only married four-and-a-half years. We didn't have nearly enough time together. I want people to know this drug is killing people."

READ ABOUT DURAGESIC FENTANYL PATCH LAWSUITS

Duragesic Fentanyl Patch Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Duragesic Fentanyl Patch claim at no cost or obligation.

READER COMMENTS

Posted by

on
I'm so very story for your loss.. but please don't blame the Dr. I mean no disrespect how ever I get so tired of hearing people blame their Doctor or someone else you or your Husband should of asked the Dr what the side effects were. I take this medication and when my Dr. Prescribed it he mentioned benefits and side effects and told me what to do if I started to have any problems also when I went to the pharmacy the Pharmacist asked have you taken this before I said No!!! To which his reply was a long list of precautions, also I got a print out with my proscription which was full of side effects my Pharmacist also asked do you have any questions. You or Your Husband should of asked a few questions. The Dr and pharmacist both told me the most common cause of death from this is over dose most often because people forget to remove one patch before placing another second most common misused lack of information and or used by people who should not be taking it or by people who abuse it. Again I truly am so sorry for your loss and I'm not trying to place blame but when people blame the Dr for something they could of helped in and the Dr takes all the heat it makes it bad for others who really need the help... I know how hard it is to loose someone

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free